MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ELITE PREMIUM KNOT MANIPULATOR; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. ELITE PREMIUM KNOT MANIPULATOR; ACCESSORIES,ARTHROSCOPIC
Model Number 72201213
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/06/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the knot pusher cut the suture while knotting it.A back-up device was available and there was no delay during surgery.No patient injury reported.
 
Additional Manufacturer Narrative
Device was returned for evaluation.Visual assessment of the device showed the distal tip to be smooth, no sharp edges.The device was tested using fixture #: (b)(4) and two strands of #2 ultrabraid suture.The device did not damage the suture in any manner.This investigation could not verify any evidence of product contribution to the reported problem.A review of the device history record shows there are no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.Complaint history search revealed no additional complaints for this production lot.

Brand Name
ELITE PREMIUM KNOT MANIPULATOR
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key6931095
Report Number1219602-2017-01276
Device Sequence Number16368296
Product Code NBH
UDI-Device Identifier03596010591272
UDI-Public(01)03596010591272(10)50652645
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 11/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72201213
Device Catalogue Number72201213
Device Lot Number50652645
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2017
Initial Date Received by Manufacturer 10/08/2017
Supplement Date Received by Manufacturer11/07/2017
Initial Report FDA Received Date10/09/2017
Supplement Report FDA Received Date11/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age35 YR
Patient Weight80